Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 18, 2024, 4:55 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2024, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 18, 2024, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
036
WGCA52 TJSJ 182155
FFWSJU
PRC047-190000-
/O.NEW.TJSJ.FF.W.0007.240418T2155Z-240419T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
555 PM AST Thu Apr 18 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Corozal County in Puerto Rico...
* Until 800 PM AST.
* At 555 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1833 6628 1830 6629 1827 6629 1826 6630
1825 6633 1824 6634 1824 6635 1827 6637
1827 6638 1829 6638 1833 6636 1834 6636
1835 6635 1836 6636 1836 6634 1837 6634
1836 6631 1837 6631 1835 6629
FLASH FLOOD...RADAR INDICATED
$$
LIS1 follow-up statement
120
WGCA72 TJSJ 182358 RRA
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
758 PM AST Thu Apr 18 2024
PRC047-190008-
/O.EXP.TJSJ.FF.W.0007.000000T0000Z-240419T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Corozal PR-
758 PM AST Thu Apr 18 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM AST THIS EVENING FOR
COROZAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1833 6628 1830 6629 1827 6629 1826 6630
1825 6633 1824 6634 1824 6635 1827 6637
1827 6638 1829 6638 1833 6636 1834 6636
1835 6635 1836 6636 1836 6634 1837 6634
1836 6631 1837 6631 1835 6629
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 3:33 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 18, 3:33 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service San Juan PR 433 PM AST Thu Apr 18 2024 .SYNOPSIS... Moderate to heavy showers will continue across the the southern and eastern portions of Puerto Rico through the early evening hours. This may result in additional flooding and mudslides in steep terrain along the Cordillera Central. Weather conditions will slowly improve tonight into Friday as a mass of drier air filter into the region. A surface high-pressure migrating from the western Atlantic to the Central Atlantic will promote mostly fair conditions with showers in the afternoon hours. && .SHORT TERM...Tonight through Saturday... Mainly fair weather conditions prevailed during the morning hours across the local islands under partly cloudy skies. As the day progressed, cloudiness began to increase along the Cordillera Central and the southern slopes of Puerto Rico. Locally heavy showers were observed from Yauco to Orocovis, and from Barranquitas to Humacao. Doppler radar estimated rainfall accumulations between 2 to 4 inches of rain across the mentioned areas. Flood Advisories (FLS) were issued, due to minor flooding, ponding of water in low drainage areas and the potential for mudslides. Daytime temperatures were observed in the low to mid 80s across Puerto Rico and the U.S. Virgin Islands. Winds were light to moderate from the northeast with higher gusts. The shower activity is expected to prevail until the early evening hours, and the majority of the activity will diminish around sunset. Despite of the shower activity staying mostly across central and southern Puerto Rico, the northern and northeastern municipalities may observe late convection later this afternoon. By tonight into Friday weather conditions will improve. However, passing showers cannot be ruled out across the windward portions of the islands. As the upper level trough moves away from the area, a building high pressure in the western Atlantic will promote winds from the NNE. A mass of drier air will slowly filter into the area, limiting the shower formation from Friday into Saturday. Nonetheless, due to daytime heating and local effects, shower activity is possible across the central and southwestern areas of Puerto Rico during the afternoon hours. The U.S. Virgin Islands will observe mainly fair weather conditions through the weekend. Overall, nighttime t temperatures will stay in the upper 60s across the higher elevations, and in the mid 70s across the coastal and urban areas of the islands. .LONG TERM...Sunday through Thursday... .PREV DISCUSSION.../Issued 510 AM AST Apr 18 2024/ A surface high-pressure building north of the islands, promoting an advective pattern, will bring occasional moisture surges across the USVI and PR from Sunday onward. The winds will persist mainly from the east to east-northeast, which may result in the areas affected by passing showers being the islands' north and east windward sections, especially during the night and morning hours. These showers will bring periods of moderate to locally heavy rains at times. The afternoon convection will be driven mainly by local effects, diurnal heating, and sea breeze variations across the interior and western sections daily. Additionally, the latest model guidance suggests maximum temperatures near the normal climatological values during the long term. Around mid-week, an upper-level trough will approach from the west, increasing the local instability, which, combined with the sea breeze, orographic effects and diurnal heating could result in the typical strong afternoon convection of a wet April. && .AVIATION... (18z) Mainly VFR conditions are expected to prevail across all terminals during the next 24 hours. However, tempo MVFR conds are possible at TJPS thru 18/23z. Low level winds will continue from the north- northeast around 10 kt. && .MARINE... A set of surface troughs, one to the northwest and other to the northeast of the islands will promote light to locally moderate northeast winds today into Friday. A small northeasterly swell will move across the Atlantic waters through the weekend. The surface trough northeast of the region and a surface high pressure building across the western Atlantic will promote moderate to locally fresh trades by the weekend. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...LIS LONG TERM....GRS PUBLIC DESK/UPPER AIR...MRR
Hazardous weather outlook, Apr 18, 5:01 AM CDT, 11 hours 54 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 445 AM AST jueves 18 de abril de 2024 AMZ711>745-PRZ001>013-190845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 445 AM AST jueves 18 de abril de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas de aisladas a dispersas posibles a través del interior hasta los sectores del oeste de Puerto Rico. Esté atento a las tormentas eléctricas en su área y esté preparado para resguardarse. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y aguaceros. Inundaciones repentinas aisladas posibles. Principalmente para el interior a los sectores del oeste de Puerto Rico durante las horas de la tarde. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente del norte y este de las playas. .DÍAS DOS A SIETE...viernes a miércoles La convección de la tarde continuará trayendo períodos de lluvia fuerte a través del interior hasta los sectores del oeste de Puerto Rico hasta el fin de semana, permitiendo la posibilidad de inundaciones repentinas. Los rayos serán posibles con esta actividad. Las condiciones de viento son posibles tarde la próxima semana. Un riesgo moderado de corrientes marinas continúa hasta la próxima semana para las playas con orientación norte y este .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-190845- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 445 AM AST jueves 18 de abril de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente del norte y este de las playas. .DÍAS DOS A SIETE...viernes a miércoles Los rayos son posibles con el desarrollo de tormentas eléctricas en la tarde. Las condiciones de viento son posibles tarde la próxima semana. Un riesgo moderado de corrientes marinas continúa hasta la próxima semana para las playas con orientación norte y este .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Local storm report, Apr 18, 4:02 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
502 PM AST Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Flash Flood 1 WNW Cayey 18.12N 66.17W
04/18/2024 Cayey PR 911 Call Center
911 Call Center reported flash flooding
occurring at Calle Evaristo Hernandez.
&&
GRSLocal storm report, Apr 18, 4:06 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
506 PM AST Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Flash Flood 1 WNW Barranquitas 18.19N 66.33W
04/18/2024 Barranquitas PR 911 Call Center
911 Call Center reported creeks out of their
banks and covering the bridge at PR-156.
&&
GRSLocal storm report, Apr 18, 4:08 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
508 PM AST Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Flash Flood Penuelas 18.06N 66.72W
04/18/2024 Penuelas PR 911 Call Center
*** 1 INJ ***
911 Call Center reported flash flooding and
river out of its banks at Calle Juan
Rodriguez near the Arts and Culture Center.
There is 1 person trapped inside a car.
&&
GRSLocal storm report, Apr 18, 4:11 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
511 PM AST Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Flash Flood Barranquitas 18.19N 66.30W
04/18/2024 Barranquitas PR 911 Call Center
*** 1 INJ ***
911 Call Center reported flash flooding at
Calle Meliton Perelez. There is 1 person
trapped inside a flooded residence.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:40 PM CDT | Flash Flood Warning | JSJ | 97 min | |
| Apr 17, 11:57 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Apr 18, 2:07 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Apr 18, 1:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 2:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 3:04 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 18, 3:18 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 3:48 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 18, 4:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 18, 6:38 PM CDT | Areal Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.